Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 25, 2000, 3:34 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2000, 3:34 PM MDT (21:34 UTC)
- Expired
- May 25, 2000, 4:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 91 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WUUS55 KBOU 252134 SVRDEN COC039-073-252215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 334 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES THE CITY OF LIMON * UNTIL 415 PM MDT * AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF LIMON...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...LIMON... HUGO AND GENOA IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3923 10394 3899 10388 3913 10343 3944 10354 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:30 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 25, 1:30 PM MDT, 2 hours 4 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 130 PM MDT THU MAY 25 2000 ENVIRONMENT ON NERN CO PLNS WILL REMAIN SUITABLE FOR CONVECTIVE INITATION (SHWRS/TSTORMS) WITH STORMS POSSIBLY SVR IN AIR MORE MOIST AND UNSTABLE E OF THE FNT RNG URBAN CORRIDOR. LARGE DAMAGING HAIL AND ISOLD LANDSPOUTS/TORNADOES OUR BIGGEST CONCERN. AMS SHOULD STABILIZE FOLLOWING LATE EVE CONVECTION...BUT REMAIN QUITE MOIST WITH DEWPTS REMAINING IN THE 45-55 DEG RNG. ALL THIS MOISTURE WILL SUPPORT FOG AND STRATUS FORMATION IN THE LIMON AREA AND ACRS THE NERN CORNER OF THE STATE. COULD ALSO SEE OF THIS JUICY AIR AS FAR W OF WELD...NENR BOULDER AND ERN LARIMER CTYS...SO WILL FCST PATCHY FOG/STRATUS IN THESE AREAS AS WELL. MDLS CONSISTENT WITH SWINGING MID-UPR LVL TROF ACRS CO DURING THE DAY FRI WITH 700-500 FLOW GOING NWLY BY 00Z/SAT. WK SFC FNTL BNDRY IS FCST TO SLIDE S OUT OF SERN WY FRI AFTN. BNDRY SHOULD PROVIDE A FOCUS FOR ANOTHER ROUND OF SHWRS AND AFTN TSTORMS ACRS NERN PLAINS. AT THIS TIME...NOT EXPECTING STORMS TO BECOME SVR BUT WOULD NOT RULE OUT GUSTY MICROBURST WINDS AND SMALL HAIL. GRIDS SHOW SFC-700 MB WINDS GOING NWLY (DOWNSLOPE) TOGETHER WITH A RECIPRICAL DECREASE IN DEWPTS/BNDRY LYR MOISTURE. THEREFORE XPCT TO SEE A FALL OFF IN SHWR ACTVTY LATE FRI AFTN/EVE...ALTHOUGH SHOULD SEE A CONTINUATION OF OROGRAPHIC SHWRS OVRNGT IN THE MTNS MAINLY ALG AND W OF THE CONT DVD. TEMPS ABV 700 MB COLD ENOUGH FOR SOME SNOW ABV TIMBERLINE LATE FRI NGT/SAT MRNG. FOR THE 3-DAY MEMORIAL DAY WEEKEND...TREND IS TOWARDS DRYING AND WARMING WITH LARGE 500 MB RIDGE BUILDING OVR THE WESTERN UNITED STATES. SUNDAY APRS TO BE WARMEST DAY WITH RIDGE AXIS PASSING OVR AREA. MOS GUIDANCE GIVING MAX TEMP ON THE PLNS IN THE UPR 80S/LOWER 90S. DOESN'T LOOK TOO BAD. INFLUX OF SOME MID AND HI LVL MOISTURE AND A SHIFT TO E-SELY BNDRY LYR WNDS WITH SFC TROF UP AGAINST THE FNT RNG SHOULD LOWER MAX TEMPS ON MON BY SOME 3-5 DEGS F. WILL ALSO MENTION A SLIGHT CHC OF AFTN TSTMS MON...MAINLY IN AND ALG THE MTNS. BAKER .CO...NONE
In the hours before
Special weather statement, May 25, 10:10 AM MDT, 5 hours 24 minutes before
COZ030-032>050-252000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1010 AM MDT THU MAY 25 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: SUNSHINE THIS MORNING WILL COMBINE WITH PLENTIFUL MOISTURE IN THE ATMOSPHERE TO CREATE ANOTHER ROUND OF THUNDERSTORMS ACROSS NORTHEAST AND NORTH CENTRAL COLORADO TODAY. MODERATE WIND SHEAR EXISTS IN THE ATMOSPHERE...SO SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THUNDERSTORMS WILL INITIALLY DEVELOP OVER THE MOUNTAINS BY THE NOON HOUR...AND THEN SPREAD EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON. A LOW LEVEL CONVERGENCE LINE WILL LIKELY SET UP FROM THE SOUTHERN SUBURBS OF DENVER EAST/NORTHEASTWARD TOWARD THE FORT MORGAN AREA. THIS WILL ALSO PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT FROM THE STORMS TODAY WILL BE LARGE HAIL AND DAMAGING WINDS OVER THE PLAINS...INCLUDING THE FRONT RANGE METRO AREAS. WEAK AND SHORT-LIVED TORNADOES CAN ALSO BE ANTICIPATED ALONG THE CONVERGENCE LINE AFTER 2 PM. THERE IS A SLIGHT RISK OF A LARGER TORNADO IN AREAS ALONG AND EAST OF A STERLING TO LIMON LINE WHERE THE BEST WIND SHEAR PROFILE EXISTS. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 1 PM. BARJENBRUCH
Special weather statement, May 25, 1:45 PM MDT, 1 hour 49 minutes before
COZ030-032>050-252200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 145 PM MDT THU MAY 25 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: SCATTERED THUNDERSTORMS HAVE QUICKLY DEVELOPED ACROSS NORTHEAST AND NORTH CENTRAL COLORADO THIS AFTERNOON. THE STRONGEST STORMS WERE LOCATED ALONG A LOW LEVEL CONVERGENCE BOUNDARY IN THE SOUTHERN AND EASTERN SECTIONS OF THE DENVER METRO AREA. THE BOUNDARY EXTENDED NORTHEASTWARD TO NEAR WIGGINS IN WESTERN MORGAN COUNTY...AND STORMS ARE EXPECTED TO DEVELOP RAPIDLY NORTHEASTWARD ALONG THIS FEATURE. WITH MODERATE WIND SHEAR IN THE ATMOSPHERE...SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS OVER THE PLAINS...INCLUDING THE FRONT RANGE METRO AREAS. WEAK AND SHORT-LIVED TORNADOES CAN ALSO BE ANTICIPATED ALONG THE CONVERGENCE LINE...ESPECIALLY EAST OF DENVER. THERE IS A SLIGHT RISK OF A LARGER TORNADO IN AREAS ALONG AND EAST OF A STERLING TO LIMON LINE WHERE THE BEST WIND SHEAR PROFILE EXISTS. SPOTTERS HAVE BEEN ACTIVATED. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:14 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas | 31 min |
| May 25, 1:45 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 30 min |
| May 25, 3:27 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Weld | 33 min |
| May 25, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 48 min |
| May 25, 4:07 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 23 min |
| May 25, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 52 min |
| May 25, 5:26 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.